Hi all - just an update. I started Zoloft two and a half weeks ago (7 days at 25mg, then 50 mg afterwards) and had unbearable start-up side effects. Anxiety through the roof, mania, nausea, difficulty sleeping, zero appetite, the whole nine yards. At about day 10 I had one of the worst nights I've ever had and was just about to give up... but I didn't. And the side effects finally waned (like you all said it would) around day 13. About the same time, though, I started taking Klonopin 0.5mg tablets three times daily. That has really smoothed out the edges and I've actually been able to have productive, happy days where I'm not on the brink of a panic attack.
I stopped checking this board last week because I thought it might be causing me to obsess about my anxiety and thus making it worse. I have a tendency to fixate on things and saturate myself with information, which as others have pointed out on this board is almost a guaranteed way of ensure that you experience all the side-effects and downsides.
Today I met with my first psychiatrist, although I was slightly disappointed because he wasn't an MD but an Advanced Nurse Practitioner. I didn't think it was very helpful. I don't know what I expected but even only being on Zoloft for three weeks, he was ready to switch me to a "new" SSRI I had never heard of, Viibryd, then offered to prescribe Buspar but told me it would take 6 months to feel any effect from that...then offered to prescribe some propranolol which he said was common to treat anxiety from stage fright (which I've never had). He scared me away from starting anything new because he said I would likely experience the same start-up side-effects that I experienced with Zoloft. So basically, I ended up telling him I'd rather just stay on my 50mg dosage for 4-6 weeks to give it a shot and then look at upping my dosage before adding any new medications. I told him I was worried about developing a dependence on the Klonopin, but he didn't really offer much advice except for "work your way down on dosage as you feel comfortable". Maybe I need to find another psychiatrist.
Anyway, I just wanted to update everyone and say thank you for telling me to hold on through the start-up side effects.
Oh and quick question - are there any supplements I should be taking for mental health? I've seen fish oil recommended on here and some B-vitamin complex, but I've also read that some supplements can aggravate anxiety, so I'm curious as to if anyone has found success with any. Thanks!